Thunderstorm Wind, Palm Beach
- When
- June 6, 6:16 PM EST
- Where
- Palm Beach County, 1.42 mi SW of Westgate
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 26.686, -80.097
Measured at Palm Beach International Airport (KPBI).
Strong instability and a westerly wind flow produced isolated evening severe thunderstorms over Palm Beach County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Strong instability and a westerly wind flow produced isolated evening severe thunderstorms over Palm Beach County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 6, 12:44 PM EST, 5 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 144 PM EDT SUN JUN 6 2010 .DISCUSSION...THE MID/UPPER LEVEL HIGH PRESSURE THAT HAS BEEN PARKED OVER THE AREA WILL RETREAT WEST A BIT AND ALLOW A WEAK COLD FRONTAL TROUGH CURRENTLY MOVING INTO THE TN. VALLEY TO MOVE INTO SOUTH FLORIDA ON TUESDAY WHERE IT WILL DISSIPATE BY THURSDAY. ANYHOW, THE MID LEVEL HIGH PRESSURE WILL BUILD BACK OVER THE AREA WEDNESDAY. WITH THE FRONTAL TROUGH APPROACHING ON MONDAY, WESTERLY FLOW WILL TAKE OVER WITH POSSIBLY A SEABREEZE PINNED NEAR THE COAST. BUT WITH THE FRONT GETTING CLOSER, WE WILL SEE NUMEROUS ACTIVITY ON MONDAY WHICH WILL BE A BIT HIGHER THAN TODAY'S 50% POPS. SOME STORMS MAY BE STRONG TODAY AND MONDAY WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL. HIGH TEMPERATURES WILL STILL BE IN THE LOWER TO MID 90S THROUGH THE WEEK EVEN WITH THE FRONTAL TROUGH IN THE AREA, BUT POSSIBLY A BIT OF RELIEF AT THE ATLANTIC COAST WITH SOME SITES BELOW 90 TUESDAY THROUGH THURSDAY BUT THEN THE EASTERLIES RETURN. NORMAL SCATTERED POPS CAN BE EXPECTED TUESDAY ON. && .AVIATION...LOOKS LIKE LITTLE HAS CHANGED THIS CYCLE. THINK SHRA/TS WILL DEVELOP INTERIOR AND MOV SE NEAR THE E CST TERMINALS THROUGH AROUND 00Z. CONFIDENCE REMAINS LOW AS COVERAGE WILL BE SCT OR LESS BUT A BRIEF MVFR OR EVEN IFR CIG/VSBY POSSIBLE. OTHERWISE VFR THROUGH THE PERIOD. SEA BREEZES ALONG BOTH COASTS WILL MAINTAIN ONSHORE WIND FLOW AT ALL TERMINALS BEFORE BECOMING LIGHT AND VRB/03KT AFT 02Z. && .MARINE...TRANQUIL CONDITIONS WITH RATHER LIGHT WINDS WILL CONTINUE...EXCEPT IN AND NEAR THUNDERSTORMS. && .FIRE WEATHER...NO CONCERNS HERE AS THE MINIMUM RH'S WILL BE ABOVE CRITICAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 92 75 89 / 40 60 30 40 FORT LAUDERDALE 78 92 77 90 / 40 60 30 40 MIAMI 75 92 77 91 / 40 60 30 40 NAPLES 78 91 77 90 / 10 40 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...18/GR SHORT TERM/AVIATION...30/KOB
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 400 AM EDT SUN JUN 6 2010 FLZ063-066>075-168-172>174-062200- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 400 AM EDT SUN JUN 6 2010 ...STRONG THUNDERSTORMS POSSIBLE INTERIOR AND EAST TODAY... ...HEAT INDEX VALUES BETWEEN 105 TO 110 TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED AFTERNOON THUNDERSTORMS WILL OCCUR ACROSS MOST OF SOUTH FLORIDA TODAY. CLOUD TO SURFACE LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD, ALTHOUGH GUSTY WINDS AND LOCALLY HEAVY RAIN CAN BE EXPECTED ALONG WITH POSSIBLE SMALL HAIL. LIGHTNING: A MODERATE RISK OF LIGHTNING WILL BE GENERALLY EXPECTED OVER MOST OF SOUTH FLORIDA DUE TO THE SCATTERED THUNDERSTORMS. NO RISK IS EXPECTED ALONG THE IMMEDIATE WEST COAST. FLOOD: LOCALLY HEAVY RAINS MAY LEAD TO LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. WIND: WINDS GUSTS NEAR 60 MPH MAY OCCUR IN THE ANY OF THE STRONGER THUNDERSTORMS. TEMPERATURE: HEAT INDEX VALUES, THE APPARENT TEMPERATURES, MAY RANGE FROM 105 TO 109 DEGREES THIS AFTERNOON ACROSS MOST OF SOUTH FLORIDA THIS AFTERNOON. THE HEAT INDEX MAY POSSIBLY BE UP 110 IN SOUTH CENTRAL MIAMI DADE COUNTY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A DAILY CHANCE OF MAINLY AFTERNOON THUNDERSTORMS CAN BE EXPECTED OVER ALL AREAS. HEAT INDEX VALUES WILL AGAIN RANGE BETWEEN 105-109 FOR MOST OF SOUTH FLORIDA MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
436 PM EDT SUN JUN 6 2010
FLZ066-070-062130-
HENDRY FL-INLAND COLLIER COUNTY FL-
436 PM EDT SUN JUN 6 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
COLLIER AND SOUTHERN HENDRY COUNTIES FOR FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED
HAIL...
AT 435 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF HENDRY CORRECTIONAL I/A/P TO 5 MILES NORTHEAST OF HENDRY
CORRECTIONAL I/A/P TO HENDRY CORRECTIONAL I/A/P...MOVING EAST AT 10
MPH.
THESE STORMS WILL AFFECT...
RURAL SOUTHERN HENDRY COUNTY
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2658 8109 2645 8089 2629 8089 2627 8128
2634 8127 2642 8136
TIME...MOT...LOC 2036Z 254DEG 8KT 2643 8128 2637 8117
2631 8117
BAXTERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 455 PM EDT SUN JUN 6 2010 FLZ070-073-075-062145- MAINLAND MONROE FL-INLAND COLLIER COUNTY FL-INLAND MIAMI-DADE FL- 455 PM EDT SUN JUN 6 2010 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME SOUTHEAST COLLIER COUNTY...EXTREME NORTHEAST MONROE COUNTY...AND EXTREME WEST CENTRAL MIAMI-DADE COUNTY FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL... AT 452 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF FORTYMILE BEND ALONG U.S 41. THIS STORM WAS NEARLY STATIONARY. THIS STORM WILL AFFECT... DADE-COLLIER TRAINING AIRPORT... FORTYMILE BEND... U.S. 41... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2586 8079 2569 8080 2570 8097 2586 8097 TIME...MOT...LOC 2054Z 243DEG 2KT 2579 8087 BAX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 616 PM EDT SUN JUN 6 2010 FLZ067-071-072-062300- INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL- METRO BROWARD COUNTY FL- 616 PM EDT SUN JUN 6 2010 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME SOUTHEAST PALM BEACH COUNTY AND EXTREME NORTHEAST BROWARD COUNTY FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS FROM 45 T0 55 MPH... AT 611 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM 5 MILES WEST OF PARKLAND...MOVING EAST AT 5 MPH. THIS STORM WILL AFFECT... PARKLAND... RURAL SOUTHERN PALM BEACH COUNTY... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2641 8021 2630 8021 2628 8034 2638 8038 TIME...MOT...LOC 2215Z 256DEG 3KT 2634 8031 BAXTER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
626 PM EDT SUN JUN 6 2010
FLZ072-172-062315-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
626 PM EDT SUN JUN 6 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUE FOR EAST CENTRAL
BROWARD COUNTY FOR FREQUENT TO EXCESSIVE LIGHTNING....
AT 624 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COCONUT CREEK TO
LAUDERHILL...MOVING EAST AT 10 MPH.
THESE STORMS WILL AFFECT...
LAUDERDALE LAKES...
NORTH POMPANO BEACH...
FORT LAUDERDALE...
POMPANO BEACH AIRPORT...
LIGHTHOUSE POINT...
FORT LAUDERDALE BEACH...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2622 8009 2618 8010 2606 8010 2605 8011
2609 8025 2630 8021 2629 8008
TIME...MOT...LOC 2226Z 277DEG 8KT 2625 8018 2614 8020
BAXTERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
629 PM EDT SUN JUN 6 2010
FLZ068-168-062315-
METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
629 PM EDT SUN JUN 6 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EAST CENTRAL
PALM BEACH COUNTY FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS FROM 45 T0 55 MPH...
AT 624 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A STRONG THUNDERSTORM NEAR NORTH PALM BEACH...MOVING SOUTH AT 10 MPH.
THIS STORM WILL AFFECT...
RIVIERA BEACH...
MANGONIA PARK...
WEST PALM BEACH...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2675 8003 2663 8003 2662 8020 2686 8015
2685 8007 2686 8007 2685 8004 2681 8002
2677 8003 2678 8004 2677 8005 2677 8004
2676 8003
TIME...MOT...LOC 2229Z 356DEG 8KT 2680 8008
BAXTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
716 PM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL WEST PALM BEACH 26.71N 80.06W
06/06/2010 E0.88 INCH PALM BEACH FL BROADCAST MEDIA
A THUNDERSTORM WAS PRODUCING DIME SIZED HAIL IN WEST PALM
BEACH JUST WEST OF INTERSTATE 95.
&&
CARACOZZAThe Miami radar (KAMX), 124 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
Measured at Palm Beach International Airport (KPBI).
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244765.